Alert archive / California / Wind Advisories in 2006
Wind Advisory 14, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this wind advisory at Dec 2, 2006, 6:43 AM PST for Alameda County, Contra Costa County, California. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2006, 6:43 AM PST (14:43 UTC)
- Expired
- Dec 2, 2006, 12:00 PM PST
- In force
- 5 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA
The radar
The San Francisco radar (KMUX), 70 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 2.7 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2098 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 021443 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 643 AM PST SAT DEC 2 2006 ...WIND ADVISORY FOR THE EAST BAY HILLS ABOVE 1000 FEET UNTIL NOON... STRONG HIGH PRESSURE OVER THE GREAT BASIN WILL PRODUCE NORTHEAST WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH OVER THE EAST BAY HILLS ABOVE 1000 FEET THIS MORNING. WINDS WILL DECREASE THIS AFTERNOON. CAZ510-511-022000- /O.NEW.KMTR.WI.Y.0014.061202T1443Z-061202T2000Z/ EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- 643 AM PST SAT DEC 2 2006 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY ABOVE 1000 FEET...WHICH IS IN EFFECT UNTIL NOON TODAY. WIND SENSORS IN THE EAST BAY HILLS HAVE REPORTED SUSTAINED WINDS AS HIGH AS 30 MPH WITH GUSTS TO 45 MPH EARLY THIS MORNING. THESE WINDS WILL CONTINUE THROUGH THE MORNING HOURS BEFORE DECREASING IN THE AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ W PI
1 follow-up statement
000 WWUS76 KMTR 022001 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1201 PM PST SAT DEC 2 2006 CAZ510-511-022115- /O.EXP.KMTR.WI.Y.0014.000000T0000Z-061202T2000Z/ EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- 1201 PM PST SAT DEC 2 2006 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... THE WIND ADVISORY FOR THE EAST BAY HILLS AND THE DIABLO RANGE ABOVE 1000 FEET WILL BE ALLOWED TO EXPIRE AT NOON PST TODAY. GUSTY EAST TO NORTHEAST WINDS WILL CONTINUE ACROSS THE AREA THROUGH THE AFTERNOON BUT WILL BE BELOW ADVISORY CRITERIA. LOCAL GUSTS OF 35 TO 45 MPH WILL STILL BE POSSIBLE IN FAVORED AREAS THROUGH THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Dec 2, 4:03 AM PST, 2 hours 40 minutes earlier.
Area forecast discussion, Dec 2, 4:03 AM PST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN FRANCISCO CA 403 AM PST SAT DEC 2 2006 .DISCUSSION...WITH DEW PTS UP AND A LITTLE MORE WIND TO MIX THE BOUNDARY LAYER TEMPS ARE NOT AS COOL AS THE PREVIOUS COUPLE OF MORNINGS. THERE HAS BEEN PATCHY RADIATION FOG...ESPECIALLY IN THE NORTH BAY NEAR SANTA ROSA. A RIDGE OF HIGH PRESSURE CENTERED ALONG 130W HAS PUSHED THE STORM TRACK INTO BRITISH COLUMBIA. THIS PATTERN WILL PERSIST THROUGH THE WEEKEND WITH THE WEAK OFFSHORE FLOW GETTING STRONGER AS A 1053 ARCTIC HIGH SINKS THROUGH THE ROCKIES. TEMPS WILL BE MILD...MAINLY IN THE 60S...GREAT WEATHER FOR OUTDOOR ACTIVITIES...OR SHOPPING. LOOKING AHEAD...THIS COULD BE THE LAST WEEKEND IN A WHILE TO BOAST SUCH BEAUTIFUL WEATHER. BOTH THE EURO AND GFS ARE SIMILAR IN DEPICTING THE PATTERN UNDERGOING A LARGE CHANGE AS THE RIDGE MOVES EAST INTO THE PLAINS STATES AND A DEEP TROF BECOMES NEGATIVELY TILTED FROM THE GULF OF ALASKA TO 130W WITH THE JET DIPPING SOUTH. THIS WEEK WILL BE THE TRANSITION AS THE RIDGE STARTS TO BREAK DOWN AS SHORTWAVES RIDE OVER THE TOP. THE IMPETUS FOR THIS CHANGE SEEMS TO BE THE MADDEN JULIEN OSCILLATION (MJO) WHICH SEEMS TO HAVE BECOME MORE ACTIVE (INCREASED CONVECTION) NEAR THE DATELINE ON NOV 30TH. THE IMPACTS OF THE INCREASED CONVECTION BEING AN ENHANCEMENT OF THE SUBTROPICAL JET ALLOWING THE WESTERLIES TO PROGRESS FURTHER EAST THAN NORMAL THUS IMPACTING CENTRAL CALIFORNIA. FROM THE MJO CURRENT LOCATION IT SHOULD TAKE 8 TO 10 DAYS TO REACH CALIFORNIA. CDC EXPERIMENTAL ANALOG PROBABILITY OF PRECIPITATION FORECASTS FOR THE 6-10 DAY PERIOD (DEC 6-11) SHOW A GREATER THAN 70% CHANCE OF RAIN GREATER THAN 2.5 MM...WHEREAS CLIMO FOR THE SAME PERIOD IS MORE THAN 20% LESS. THE 8-14 DAY EXPERIMENTAL ANALOG FORECAST INDICATES GREATER THAN 80% CHANCE OF RAIN EXCEEDING 2.5 MM WHEREAS CLIMO IS 20-30% LESS. BOTTOM LINE IS THAT THE DISTRICT COULD BE IN AN EXTENDED PERIOD OF WET WEATHER STARTING LATE NEXT WEEK AND WEEKEND. && .AVIATION...NOT MUCH CHANGE IN THOUGHT FROM THE AFTERNOON DISCUSSION EXCEPT THAT NIGHTTIME COOLING HAS BROUGHT STS CLOSER TO FOG FORMATION AT QUICKER PACE THAN ORIGINALLY THOUGHT. THE AIRMASS IS A BIT MORE HUMID TONIGHT. CLEAR SKIES WILL ALLOW RADIATIONAL COOLING PROCESSES TO LEAD TO PATCHY VALLEY FOG AS INDICATED IN THE PUBLIC ZONES. ELSEWHERE THERE SHOULD BE ENOUGH MIXING FROM LIGHT OFFSHORE FLOW AND DRAINAGE WINDS TO PREVENT FOG FROM FORMING SAT MORNING. VFR WILL LIKELY PREVAIL AT ALL AREA TERMINALS SATURDAY. && .MTR...NONE. PUBLIC FORECAST: STROBIN AVIATION/MARINE: W PI NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 2:58 PM PST | Wind Advisory | MTR | 18 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.